From Miami, Florida, USA:
My son was doing well with his sugars. However, about two weeks ago he went all day without insulin until dinner when my husband realized that he had not given him his shot. Since then, it seems as though the insulins, Humulin N and Humalog, are not impacting him as they did. I have increased the dose as per the doctors instructions and still he is riding high. What does this mean? Is this a product of the missed shot? What can be done to rectify? I have been trying to adjust for two weeks with little luck.
I doubt that missing one day of insulin two weeks ago would have impact still, especially if you have increased the doses and tried to make corrections in the interval.
I would suggest the following considerations. Please speak with your child's primary pediatric endocrinology team before making any major insulin adjustments.
- I'd ask that you confirm whether the child has ketones with these higher glucoses. My experience is that Humalog does not work as well in the presence of ketones.
- If so, I might consider an injection with Regular insulin (not Humalog), as I believe that Regular is superior to Humalog when treating higher glucose readings associated with moderate or more ketones.
- How old are your current insulin vials? Where do you store them? In Miami, with summer heat, perhaps the insulin has gotten too warm or maybe too old. You might use fresh vials of insulin.
Original posting 29 Aug 2006
Posted to Hyperglycemia and DKA
Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.